Welcome to the Virtual MS Center!
Ask any question you want about Multiple Sclerosis and one of our experts will answer it as soon as possible.
I have been on Gilenya for almost 18 months now and I want to use Inderal for social anxiety in certain occasions. I know that both of them could cause slow heart rate but they say that if you use Inderal after being stable on Gilenya and in certain occasions it will not cause you harm. Is that true?
There is no contraindication to the use of beta blockers in people who have been on Gilenya for over a month if,
1. You have no contraindication to the use of propranolol
2. You do not have any cardiac conditions or problems with your heart rhythm
The fact that you will only use the propranolol intermittently should provide even further safety
If your doctor has no problem with you using propranolol (same thing as inderal), then I have no concerns based on what you have told me. Make sure you consult with your doctor on this.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
Comments are closed.
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.